Maryland, 2010High Wind in Maryland, September 30, 2010
September 30, 2010 · NWS LWX · 1 event in 1 county or zone
A very strong low level jet stream allowed strong winds to mix down to the surface in the morning, causing damage in St. Mary's County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very strong low level jet stream allowed strong winds to mix down to the surface in the morning, causing damage in St. Mary's County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Sep 30, 9:29 AM EST, 45 minutes earlier.
Area forecast discussion, Sep 30, 9:29 AM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1029 AM EDT THU SEP 30 2010
.SYNOPSIS...
LOW PRESSURE NEAR THE NORTH CAROLINA AND VIRGINIA BORDER WILL
MOVE ACROSS THE AREA THIS AFTERNOON AND INTO NEW YORK STATE
TONIGHT. DEEP TROPICAL MOISTURE WILL BE DRAWN INTO THIS
SYSTEM...BRINGING HEAVY RAIN TO MUCH OF THE AREA TODAY. HIGH
PRESSURE WILL BUILD INTO THE REGION DURING THE WEEKEND. A COLD
FRONT MAY PASS THROUGH SUNDAY MORNING.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
VERY DANGEROUS FLOODING SITUATION...
WIDESPREAD HEAVY RAIN WILL CONTINUE ACROSS THE ENTIRE CWA.
MESOSCALE BANDS OF HEAVY RAIN WILL ENHANCE RAINFALL RATES TO
AROUND 3-4 INCHES PER HOUR ALONG AND EAST OF THE I-95 CORRIDOR. AN
ADDITIONAL 2-3 INCHES OF RAIN CAN BE EXPECTED EAST OF THE BLUE
RIDGE WITH LOCALLY HIGHER AMOUNTS OF 6 INCHES ACROSS THE WRN SHORE
OF THE CHSPK BAY. WE COULD BE TALKING ABOUT STORM-TOTAL RAINFALL
AMOUNTS LOCALLY OVER A FOOT ALONG THE WRN SHORE. LIGHTER
RAINFALL RATES /WITH A MORE STABLE AIRMASS IN PLACE/ AND THE DRY
SLOT MOVING INTO THE AREA FROM THE SW DURING THE AFTN WILL CUT ON
ADDITIONAL RAINFALL ACCUMULATIONS WEST OF THE BLUE RIDGE.
LATEST MODEL GUIDANCE KEEPS PRECIP HANGING ALONG AND EAST OF I-95
A BIT LONGER THAN PREVIOUS FCST. WILL INCREASE POPS THIS AFTN INTO
THE ERY EVE...UNTIL THE STRONG LLVL JET SHIFTS EAST OF THE AREA.
THE HEAVIEST BAND OF PRECIP MAY CONTINUE TO AFFTECT FAR ERN AREAS
UNTIL THE EVE.
A TOR WATCH CONTINUES FOR THE ERN THIRD OF OUR CWFA UNTIL 1 PM.
PLENTY OF LLVL SHEAR/HELICITY FOR STORMS TO SPIN.
WINDS IN THE LOW LEVELS STRENGTHEN NEAR THE BAY TDA AS THE LOW
TRACKS CLOSER TO THE RGN. WIND ADVISORY IN EFFECT ACROSS LOWER
SOUTHERN MARYLAND NEAR THE BAY.
GUSTY WINDS MAY OBVIOUSLY BE HIGHER IN CONVECTIVE ELEMENTS
ANYWHERE ACROSS THE CWA...ALTHOUGH CONVECTIVE ELEMENTS ARE MOST
LIKELY NEAR THE INTERSTATE 95 CORRIDOR AND POINTS EAST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
THE COASTAL LOW WILL CONTINUE TO EXIT THE MID-ATLANTIC REGION THU
EVE. ANY LINGERING SHOWERS SHOULD BE LIGHT DURING THE EVE AS THE
LIFT/MOISTURE AIDED BY THE SLY LLJ PUSHES NORTH AND EAST OF THE
AREA TOWARD NEW ENGLAND. ONCE THE SFC COLD FRONT AND H8-H7 TROUGH
AXIS PUSH THRU THE REGION...NWLY FLOW ADVECTING IN DRIER AIR WILL
CUT OFF PRECIP CHANCES. HOWEVER...UPSLOPE-INDUCED RAIN SHOWERS MAY
CONTINUE ACROSS THE WRN SLOPES OF THE ALLEGHENY FRONT THRU ERY FRI
MRNG.
UPPER TROUGH AXIS WILL PROGRESS THRU THE AREA FRI. NWLY FLOW BEHIND
THE TROUGH AXIS WILL USHER IN DRIER AND COOLER AIR TO THE REGION AS
HIPRES BUILDS FROM THE WEST. PERIODS OF CLDS EXPECTED FRI WITH
ENOUGH LIFT IN THE CYCLONIC FLOW REGIME. HIGH TEMPS FRI GENERALLY
WILL BE IN THE LM70S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
UPPER TROUGH RE-AMPLIFIES OVER THE ERN US THIS WEEKEND AS A TRAILING
SHORTWAVE TROUGH DIGS ACROSS THE GREAT LAKES REGION. AS THE TROUGH
AXIS SWINGS THRU...INCREASING LIFT COULD SUPPORT SHOWERS SAT NGT INTO
SUN...ESPECIALLY OVER THE WRN MTNS. LACK OF A MOISTURE SOURCE AND
DOWNSLOPING FLOW SHOULD LIMIT COVERAGE AND INTENSITY OF ANY SHOWERS
THAT DO DEVELOP.
MODELS DIVERGE ON THE LARGE-SCALE WEATHER PATTERN ACROSS THE ERY AND
MID-PART OF NEXT WEEK...RANGING FROM A CUTOFF LOW ACROSS THE ERN US
/E.G. 00Z ECMWF/ TO A LARGE RIDGE OVER THE SAME AREA /E.G.12Z GFS-
GEFS RUNS/. WITH SUCH A DIFFERENCE IN SOLUTIONS...WILL LEAN TOWARD
THE HPC-PREFERRED ECMWF SOLUTION FOR NEXT WEEK.
GENERAL TROUGHING ACROSS THE EAST WILL REINFORCE THE COOLER AIR
ACROSS THE AREA. HIGH TEMPERATURES THIS WEEKEND INTO ERY NEXT WEEK
SHOULD RANGE FROM 5 TO 10 DEGREES F BELOW CLIMO. UNDER THE RIGHT
RADIATIONAL COOLING CONDITIONS SUN NGT AND MON NGT...TEMPS COULD
DROP INTO THE LM30S ACROSS THE WRN SLOPES OF THE ALLEGHENY
FRONT/POTOMAC HIGHLANDS...LEADING TO FROST/FREEZE CONCERNS.
&&
.AVIATION /14Z THURSDAY THROUGH MONDAY/...
HVY RAFL WILL CONTINUE ACROSS ALL TAF SITES TDA W/ IFR TO VLIFR
CONDS THRU THE AFTN...LASTING INTO THE ERY EVE ACROSS BWI/MTN AND
MAYBE DCA. LOW LEVEL WIND SHEAR CAN BE EXPECTED DUE TO A STRONG
LOW LEVEL JET A COUPLE THOUSAND FEET ABOVE THE GROUND. EXPECT
MODERATE TO SEVERE TURBULENCE.
CIGS MAY REMAIN IN IFR THRU THE EVE...UNTIL RAIN COMPLETELY MOVES
OUT.
CIGS/VSBYS WILL CONTINUE TO IMPROVE THU EVE AS THE LOW MOVES
NORTHEAST OF THE REGION. A COLD FRONT WILL MOVE THRU THE REGION THU
NGT. BREEZY NW WINDS AROUND 10 TO 15 KT WITH GUSTS TO 25 KT ARE
EXPECTED FOR FRI. OTHERWISE NO AVIATION CONCERNS FOR THE WEEKEND
ATTM WITH DRY CONDITIONS.
&&
.MARINE...
A TOR WATCH REMAINS IN EFFECT UNTIL 1 PM FOR ALL OF OUR
WATERS. WE HV ISSUED THE GALE WRNG FOR THE LOWER PTMC AND CHES
BAY.
SOLID SMALL CRAFT ADVISORY OCCUR ON THE UPPER TIDAL POTOMAC. RAIN
WILL REDUCE VSBYS BELOW 1 NM AT TIMES TDA...AND ISOLATED
THUNDERSTORMS COULD ALSO PRODUCE LOCALLY STRONGER WINDS AND
PERHAPS EVEN A WATERSPOUT LATE TONIGHT INTO THURSDAY. IN OTHER
WORDS - A GOOD DAY NOT TO BE ON THE WATERS.
LOW PRESSURE MOVES NORTHEAST BY THIS EVENING...ALLOWING RAIN TO END
AS A FRONT ALSO MOVES THROUGH THE AREA WITH A WIND SHIFT.
SCA CONDITIONS MAY CONTINUE INTO FRI AND FRI NGT...ESPECIALLY
ACROSS THE MAIN CHANNEL OF THE CHSPK BAY...WHERE NLY CHANNELING
WOULD ENHANCE THE FLOW. HIPRES BUILDS TOWARD THE WATERS FRI INTO
THE WEEKEND...RESULTING IN LIGHT FLOW.
&&
.HYDROLOGY...
WIDESPREAD FLASH FLOODING IS OCCURING ALONG AND EAST OF THE BLUE
RIDGE. RIVER FLOOD WARNING HAS BEEN ISSUED FOR SENECA CREEK AT
DAWSONVILLE WITH OTHER RIVER FLOOD WARNING LIKELY TO BE ISSUED
ACROSS THE LOWER POTOMAC BASIN AND MONACACY RIVER.
FLASH FLD WATCH CONTS. CURRENT FCSTD EVOLUTION FOCUSES ON PCPN
ENHANCEMENT ALONG BLUE RDG...WHERE CNVGNC WILL BE MAXIMIZED ALONG
INVERTED SFC TROF AND UPSLP FLOW WILL ENHANCE LIFT. ALONG AND E OF
BLUE RDG MTNS...WDSPRD 2-5 INCHES. AMTS XPCD THRU THIS AFTN. WHERE
TERRAIN ENHANCES PCPN RATES...OR MESOSCALE BANDING DVLPS...AMTS
MAY BE LCLLY HIGHER. LOWEST PCPN AMTS /UP TO ONE INCH/ XPCD IN FAR
WRN ZONES OF POTOMAC HIGHLANDS...WHERE UPSLP FLOW WILL BE WEAKER
AND ARRIVAL OF DRY SLOT THU WILL BRING A MORE RAPID END TO PCPN.
&&
.TIDES/COASTAL FLOODING...
TIDES ARE RAPIDLY RESPONDING TO THE INCREASED SLY FLOW AND
FRESHWATER COMPONENT IN THE TIDAL POTOMAC. HAVE ISSUED A COASTAL
FLOOD WARNING FOR THE WRN SHORE OF THE CHSPK BAY AND ADVISORY FOR
THE TIDAL POTOMAC.
WILL NEED TO KEEP AN EYE ON THE FRESHWATER COMPONENT IN THE UPPER
TIDAL POTOMAC EVEN AFTER THE HEAVY RAIN STOPS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR DCZ001.
COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR MDZ003>007-
009>011-013-014-016>018-502.
COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR MDZ013-
016.
COASTAL FLOOD WARNING UNTIL MIDNIGHT EDT TONIGHT FOR MDZ007-
011-014-017-018.
WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR MDZ014-017-018.
VA...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR VAZ021-
025>031-036>040-042-050>057-501-502.
COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR
VAZ052>055-057.
WV...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR WVZ050>055-
502-504.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM EDT FRIDAY
FOR ANZ530>534-537>543.
GALE WARNING UNTIL 6 PM EDT THIS EVENING FOR ANZ530>534-
537>543.
SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR ANZ535-
536.
&&
UPDATE...KLEINHazardous weather outlook, Sep 30, 8:27 AM EST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
927 AM EDT THU SEP 30 2010
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
011000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
927 AM EDT THU SEP 30 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TODAY AND TONIGHT
A TORNADO WATCH IS IN EFFECT UNTIL 1 PM FOR THE ENTIRE AREA.
A FLASH FLOOD WATCH IS IN EFFECT TODAY FOR THE ENTIRE OUTLOOK AREA.
REFER TO THE LATEST HAZARD PRODUCT /FFALWX/ FOR DETAILS.
A GALE WARNING IS IN EFFECT FOR THE LOWER TIDAL POTOMAC AND
MARYLAND CHESAPEAKE BAY. A SMALL CRAFT ADVISORY IS IN EFFECT FOR
THE UPPER POTOMAC. REFER TO THE LATEST HAZARD PRODUCT /MWWLWX/
FOR DETAILS.
A WIND ADVISORY IS IN EFFECT FOR COASTAL PORTIONS OF SOUTHERN
MARYLAND. REFER TO THE LATEST HAZARD MESSAGE /NPWLWX/ FOR
DETAILS.
A COASTAL FLOOD WARNING IS IN EFFECT FOR COASTAL SECTIONS ALONG THE
WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY UNTIL MIDNIGHT. A
COASTAL FLOOD ADVISORY IS IN EFFECT FOR THE TIDAL POTOMAC RIVER
THROUGH MIDNIGHT. REFER TO THE LATEST HAZARD MESSAGE /CFWLWX/ FOR
DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE MARYLAND
CHESAPEAKE BAY AND TIDAL POTOMAC RIVER AND MAY BE CONTINUED ON
FRIDAY AND FRIDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS IN EFFECT FOR THE TORNADO WATCH. PLEASE
RELAY REPORTS OF HAZARDOUS WEATHER PROMPTLY TO THE NATIONAL
WEATHER SERVICE.
MDZ003>005-009-010-501-502-VAZ021-025>031-036>040-042-050-051-501-
502-WVZ050>055-501>504-011000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-
CULPEPER-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-PENDLETON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-
927 AM EDT THU SEP 30 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TODAY AND TONIGHT
A TORNADO WATCH IS IN EFFECT UNTIL 1 PM FOR CARROLL..HOWARD..AND
MONTGOMERY COUNTIES.
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING FOR
THE ENTIRE AREA. PLEASE REFER TO THE LATEST HAZARD MESSAGE
/FFALWX/ FOR DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
MAIN STEM RIVER FLOODING MAY OCCUR LATE TONIGHT AND FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS IN EFFECT FOR THE TORNADO WATCH. PLEASE
RELAY REPORTS OF HAZARDOUS WEATHER TO THE NATIONAL WEATHER
SERVICE.
In the hours before
Local storm report, Sep 30, 8:21 AM EST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
921 AM EDT THU SEP 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD DUNDALK 39.27N 76.50W
09/30/2010 BALTIMORE MD COUNTY OFFICIAL
SEVERAL ROADS CLOSED AROUND DUNDALK
&&
EVENT NUMBER LWX1000962
HTSLocal storm report, Sep 30, 8:25 AM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
925 AM EDT THU SEP 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLASH FLOOD 1 W RED FOX FOREST 38.81N 77.27W
09/30/2010 FAIRFAX VA BROADCAST MEDIA
GUINEA ROAD AT BRADDOCK ROAD CLOSED DUE TO FLOODING
&&
EVENT NUMBER LWX1000963
HTSLocal storm report, Sep 30, 8:28 AM EST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
928 AM EDT THU SEP 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLASH FLOOD NEW HOPE 38.85N 77.23W
09/30/2010 FAIRFAX VA BROADCAST MEDIA
WOODBURN ROAD CLOSED BETWEEN ROBEY AVE AND GUINEVERE DR
&&
EVENT NUMBER LWX1000964
HTSLocal storm report, Sep 30, 8:33 AM EST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
933 AM EDT THU SEP 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM FLASH FLOOD 1 E ROCK CREEK 38.90N 77.04W
09/30/2010 DISTRICT OF COLUMB DC BROADCAST MEDIA
VIRGINIA AVE NW CLOSED BETWEEN 21ST AND 25TH STREETS
&&
EVENT NUMBER LWX1000965
HTSLocal storm report, Sep 30, 8:45 AM EST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
945 AM EDT THU SEP 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD HUNTINGTON WOODS 38.99N 76.64W
09/30/2010 ANNE ARUNDEL MD BROADCAST MEDIA
ROUTE 450 CLOSED DUE TO HIGH WATER AT HUNTWOOD DRIVE
&&
EVENT NUMBER LWX1000966
HTSLocal storm report, Sep 30, 9:57 AM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1057 AM EDT THU SEP 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FLOOD ARNOLD 39.04N 76.50W
09/30/2010 ANNE ARUNDEL MD TRAINED SPOTTER
12 PLUS INCHES OF STANDING WATER ON MD RT 2 SOUTH
&&
EVENT NUMBER LWX1000967
HASHigh Wind, St. Mary'S
- When
- September 30, 10:14 AM EST
- Where
- St. Mary'S forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 38.216, -76.529 (the zone’s center; the record gives no point)
Three trees down in Leonardtown, one of which fell onto a house.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Pennsylvania, September 30, 20101 death · $50,000 · 5 events
- Flash Flooding and Flooding in Virginia, September 30, 2010$3.1 million · 42 events
- Flash Flooding and Damaging Wind in New York, September 30, 2010$527,000 · 50 kt wind · 6 events
- Strong Wind in New York, September 30, 2010$450,000 · 6 events
- Strong Wind in Connecticut, September 30, 2010$500,000 · 1 event
- Flooding in New York, September 30, 2010$174,000 · 22 events
- Flooding in New York, September 30, 2010$250,000 · 2 events
- Flash Flooding in North Carolina, September 30, 2010$65,000 · 5 events
- Strong Wind in New Jersey, September 30, 2010$28,000 · 16 events
- Damaging Winds in Virginia, September 30, 20101 injured · $28,000 · 50 kt wind · 7 events
- Flash Flooding and Flood in Maryland, September 30, 201031 events
- Flash Flooding in Virginia, September 30, 201031 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258095.